Anxiety Community
Bupropion XL & Pristiq
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Bupropion XL & Pristiq

Hello,

I have been on Bupropion XL for a year now for my generalized anxiety disorder...I started out on lexapro, but the unfortunate sexual side effects were far too terrible..So my doc switched me to bupropion. That worked out great for me, I was having the best sex of my life with my fiancé, except I was losing way too much weight on it. I have always been thin, 5'5 & when I started out I was 123 pounds....last check up I was all the way down to 108 pounds, which I am not okay with. I've always been self-conscious about being thin, and when people began to comment on it on my wedding day of all days (I got married almost 2 months ago) I had to complain about it to my doc.

She gave me some samples of Pristiq and told me to immediately start taking half of one a day and to quit the bupropion all together. Its been a month now, i've gained almost 10 pounds back which I'm extremely happy about! But those sexual side effects are back once again....Mentioned it to my doc, and now she wants me to still continue on half a Pristiq a day, but add on half of my bupropion XLs to it as well.... I am afraid I will begin to lost weight on it. Anyone have any experience with this at all? I feel like I'm going to have to chose between a great sex life or being comfortable in my body & fitting into my clothes again...
5 Comments Post a Comment
Blank
Avatar_m_tn
Is this a psychiatrist or a general doc?  And is your problem depression or anxiety, as both meds you're using are stimulating meds not usually used for primary anxiety.  Doesn't mean they won't work, but it sounds as if you're being treated for primary depression, which may be the case.  The ssris would normally be used first for primary anxiety, and they also tend to be more likely to promote weight gain as they're not as stimulating.
Blank
Avatar_f_tn
It is my general doctor, as i don't go to a psychiatrist. I was diagnosed with anxiety, not depression. I also have a prescription for ativan to take as needed, which i never normally have to use. Either medicine (bupropion or pristiq) works for me for my anxiety, its just the side effects are the issue here. My doctor told me with pristiq, most people don't have issues with side effects.
Blank
Avatar_m_tn
Your general doc is wrong, of course.  This is why you see a psychiatrist.  And my guess is, if these drugs are working, your problem very well may be depression, especially if wellbutrin worked -- it's one of the most stimulating of the antidepressants which is why it doesn't cause the weight gain that most antidepressants cause.  Pristiq, an snri, targets serotonin as the ssris do but also targets norepinephrine, which is basically adrenalin, which is why these aren't usually first choices for anxiety.  If it's working, that's great.  All of these drugs come with many side effects -- some suffer more, some less, but all drugs have side effects.  They are very powerful and alter the way the body functions naturally, so naturally they throw some things out of balance.  How much depends on the person.  General docs just don't know this stuff that well as they don't receive specialized training in it.  Now, you do what you feel is best -- some general docs are just great at this -- but I'd venture to say most would say wellbutrin is known for having fewer side effects than any snri (Pristiq is basically a newer form of Effexor).  But again, as to your original question, the ssris are known for weight gain because they tend to be more sedating since they only target serotonin.  But do what your instinct tells you is right, I'm just explaining some stuff your doc didn't as I've been taking these meds, unfortunately, for a long long time now.
Blank
Avatar_m_tn
Oh, I should add, wellbutrin is best for not producing the sexual side effects.  Pristiq, since it largely targets serotonin, might have these effects, but ssris are most known for this problem.
Blank
11589391_tn?1419648043
I just started taking 150 wellbutrin SR , I was taking paxil . . . I had been taking an ssri for about 8 years now and I was always SO tired, never no energy, and the sexual side effects were something I decided I no longer wanted to deal with, not to mention no energy and I felt emotionally numb. Long story short right after the switch i noticed a HUGE change for the good of course. It was like someone had flipped a switch on and I began to live again. about 10 days after the switch i began to have severe sweating episodes....called my dr and she said to quit taking the wellbutrin....she thinks the sweating is a side effect from no paxil.....i am still having the sweating i have been off for about a week and I started back on the wellbutrin last night on my own accord....my dr is out of the office until after the first....but I HAD to have something....IF this is the paxil causing this how long will this sweating last.....looking for answers
Blank
Post a Comment
To
Recent Activity
Avatar_n_tn
Blank
Meganann123 commented on Tramadol & Ultram...
1 hr ago
Avatar_f_tn
Blank
De_khan1 commented on Salivary gland disord...
3 hrs ago
6726276_tn?1421130268
Blank
mishymoshymarcy, and CRSeaside commented on mishymoshymarcy's status
7 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
cj29
GA
480448_tn?1403547723
Blank
nursegirl6572
PA
358304_tn?1409713092
Blank
cnote
na, MO
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
LRon
MI
Anxiety Community Resources
RSS Expert Activity
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
cj29
GA
480448_tn?1403547723
Blank
nursegirl6572
PA
358304_tn?1409713092
Blank
cnote
na, MO
Avatar_f_tn
Blank
birdie0907
Calgary, AB
Avatar_m_tn
Blank
LRon
MI